Skip to main content Accessibility help
×
×
Home

Low upper bounds of ideals

  • Antonín Kučera (a1) and Theodore A. Slaman (a2)

Abstract

We show that there is a low T-upper bound for the class of K-trivial sets, namely those which are weak from the point of view of algorithmic randomness. This result is a special case of a more general characterization of ideals in T-degrees for which there is a low T-upper bound.

Copyright

References

Hide All
[1]Ambos-Spies, K. and Kučera, A., Randomness in computability theory, Computability Theory and its Applications (Boulder, CO, 1999), Contemporary Mathematics, vol. 257, American Mathematical Society, Providence, RI, 2000, pp. 114.
[2]Chaitin, G. J., Algorithmic information theory, IBM Journal of Research and Development, vol. 21 (1977), no. 4, pp. 350359.
[3]Downey, R. and Hirschfeldt, D. R., Algorithmic Randomness and Complexity, Springer, to appear.
[4]Downey, R., Hirschfeldt, D. R., Nies, A., and Stephan, F., Trivial reals, Proceedings of the 7th and 8th Asian Logic Conferences, Singapore University Press, 2003, pp. 103131.
[5]Downey, R., Hirschfeldt, D. R., Nies, A., and Terwijn, S. A., Calibrating randomness, The Bulletin of Symbolic Logic, vol. 12 (2006), no. 3, pp. 411491.
[6]Hirschfeldt, D. R., Nies, A., and Stephan, F., Using random sets as oracles. Journal of the London Mathematical Society, vol. 75 (2007), no. 3, pp. 610622.
[7]Jockusch, C. G. Jr and Soare, R. I., Π10 classes and degrees of theories, Transactions of the American Mathematical Society, vol. 173 (1972), pp. 3356.
[8]Kučera, A., On the use of diagonally nonrecursive functions, Logic Colloquium '87 (Granada, 1987) (Ebbinghaus, H.-D.et al., editors), Studies in Logic and the Foundations of Mathematics, vol. 129, North-Holland, Amsterdam, 1989, pp. 219239.
[9]Kučera, A., On relative randomness, Annals of Pure and Applied Logic, vol. 63 (1993), no. 1, pp. 6167, 9th International Congress of Logic, Methodology and Philosophy of Science (Uppsala, 1991).
[10]Kučera, A. and Terwijn, S. A., Lownessfor the class of random sets, this Journal, vol. 64 (1999), no. 4, pp. 13961402.
[11]Li, M. and Vitányi, P., An Introduction to Kolmogorov Complexity audits Applications, 2nd ed., Graduate Texts in Computer Science, Springer-Verlag, New York. 1997.
[12]Miller, J. S. and Nies, A., Randomness and computability: Open questions, The Bulletin of Symbolic Logic, vol. 12 (2006), no. 3, pp. 390410.
[13]Nerode, A. and Shore, R. A., Reducibility orderings: Theories, definability and automorphisms. Annals of Mathematical Logic, vol. 18 (1980), pp. 6189.
[14]Nies, A., Lowness properties and randomness, Advances in Mathematics, vol. 197 (2005), no. 1, pp. 274305.
[15]Nies, A., Reals which compute little, Proceedings of Logic Colloquium '02 (Chatzidakis, Zoé. Koepke, Peter, and Pohlers, Wolfram, editors), Lecture Notes in Logic, vol. 27, Association for Symbolic Logic, La Jolla, CA, 2006, pp. 261275.
[16]Nies, A., Computability and Randomness, Oxford University Press, 2009.
[17]Odifreddi, P., Classical Recursion Theory, vol. I: The Theory of Functions and Sets of Natural Numbers, Studies in Logic and the Foundations of Mathematics, vol. 125, North-Holland Publishing Co., Amsterdam, 1989.
[18]Odifreddi, P., Classical Recursion Theory, vol. II, Studies in Logic and the Foundations of Mathematics, vol. 143, North-Holland Publishing Co., Amsterdam, 1999.
[19]Robinson, R. W., Interpolation and embedding in the recursively enumerable degrees, Annals of Mathematics, vol. 93 (1971), pp. 285314.
[20]Scott, D., Algebras of sets binumerable in complete extensions of arithmetic. Recursive Function Theory, Proceedings of Symposia in Pure Mathematics, vol. 5, American Mathematical Society, 1962, pp. 117121.
[21]Simpson, S., Degrees of unsolvability: A survey of results. Handbook of Mathematical Logic (Barwise, J., editor), North-Holland, Amsterdam, 1977, pp. 631652.
[22]Soare, R. I., Recursively Enumerable Sets and Degrees, Perspectives in Mathematical Logic, Omega Series, Springer-Verlag, Heidelberg, 1987.
[23]Yates, C. E. M., On the degrees of index sets. II, Transactions of the American Mathematical Society, vol. 135 (1969), pp. 249266.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed